Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 31, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 5, 2020, 1:21 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2020, 1:21 PM PDT (20:21 UTC)
- Expired
- Apr 5, 2020, 7:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
645 WHUS76 KEKA 052021 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 121 PM PDT Sun Apr 5 2020 PZZ450-060000- /O.NEW.KEKA.SC.Y.0031.200405T2021Z-200406T0000Z/ Pt St George to Cape Mendocino out 10 nm- 121 PM PDT Sun Apr 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South-southwest winds 10 to 20 kt with gusts from 25 to 30 kt. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-060430- /O.NEW.KEKA.SC.Y.0032.200407T0000Z-200407T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 121 PM PDT Sun Apr 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM MONDAY TO 4 PM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 5 PM Monday to 4 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
412 WHUS76 KEKA 052108 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 208 PM PDT Sun Apr 5 2020 PZZ450-060000- /O.CON.KEKA.SC.Y.0031.000000T0000Z-200406T0000Z/ Pt St George to Cape Mendocino out 10 nm- 208 PM PDT Sun Apr 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South-southwest winds 10 to 20 kt with gusts from 25 to 30 kt. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-060515- /O.CON.KEKA.SC.Y.0032.200407T0000Z-200407T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 208 PM PDT Sun Apr 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM MONDAY TO 4 PM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 5 PM Monday to 4 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
973 WHUS76 KEKA 052349 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 449 PM PDT Sun Apr 5 2020 PZZ450-060200- /O.EXT.KEKA.SC.Y.0031.000000T0000Z-200406T0200Z/ Pt St George to Cape Mendocino out 10 nm- 449 PM PDT Sun Apr 5 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...South to southwest winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-060800- /O.CON.KEKA.SC.Y.0032.200407T0000Z-200407T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 449 PM PDT Sun Apr 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM MONDAY TO 4 PM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 5 PM Monday to 4 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
600 WHUS76 KEKA 060147 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 647 PM PDT Sun Apr 5 2020 PZZ450-060300- /O.EXP.KEKA.SC.Y.0031.000000T0000Z-200406T0200Z/ Pt St George to Cape Mendocino out 10 nm- 647 PM PDT Sun Apr 5 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... $$ PZZ470-060415- /O.CON.KEKA.SC.Y.0032.200407T0000Z-200407T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 647 PM PDT Sun Apr 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM MONDAY TO 4 PM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 5 PM Monday to 4 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 4:36 AM PDT, 8 hours 45 minutes earlier.
Area forecast discussion, Apr 5, 4:36 AM PDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 436 AM PDT Sun Apr 5 2020 .SYNOPSIS...Steady rain and high elevation snow this morning will gradually become showers by early afternoon. Isolated thunderstorms and small hail will be possible in the showers this afternoon. Showers will become more isolated on Monday. Drier and warmer weather is then expected during middle to later portions of next week. && .DISCUSSION...An upper level low and associated frontal boundary is bringing moderate rain to the area this morning. Snow levels are currently around 4,000 feet in most areas. This rain is expected to become more showery by mid-day today. Snow levels may dip slightly behind the front, but will generally remain around 3,500 to 4,000 feet. It looks like most of the accumulating snow in Trinity county will be above 3,500 feet, so have raised the winter storm warning to that level. This afternoon there is the potential for some of the showers to include small hail, locally heavy rain and isolated thunderstorms. The best chance for thunder will be over the inland areas this afternoon and along the Mendocino coast. So have removed the slight chance of thunder from the Del Norte coast. Tonight snow levels will drop to around 3,000 feet, but by the time they drop this low most of the heavier showers are expected to be over. Local snow accumulations of 1 to 2 inches are possible in the heavier showers tonight. Temperatures will be chilly tonight and there will also be some showers around. For now it looks like portions of Mendocino and Lake county are most likely to see freezing temperatures. Confidence is low due to all the questions on cloud cover, shower coverage, and fog potential, but have issued a freeze watch. Farther north in Humboldt and Del Norte county it looks like frost will be possible, although there might be just enough moisture around to keep it from freezing so have not issued anything at this point. Monday the upper level continues to slowly drift south, but it is still not very far away. This will likely bring some showers mainly in the afternoon across the interior. Temperatures will remain in the 50s across the most of the area. Shower coverage is not expected to be very widespread. Snow levels are expected to be around 4,000 feet and any accumulations should be fairly light. Monday night into Tuesday will likely be the coldest night of the week, although there may still be some low clouds and fog around from the recent rain. Widespread freezing temperatures are not expected as the airmass is starting to warm as high pressure builds, but there still could be some freezing temperatures in the typical cold spots. Afternoon high temperatures on Tuesday will warm back into the 60s. Wednesday and Thursday high pressure continues to build in bringing clear skies and afternoon high temperatures in the 70s with upper 70s possible in the some of the warmer southern valleys. This warm air is expected to make it unlikely that most interior areas will see frost, although the exception could be come of the cold valleys in Trinity county. Weak offshore flow may keep the coast fairly clear as well. The coast could see highs near 60. Friday and Saturday a couple weak systems move by to the north, but only a few degrees of cooling is expected. This may bring a return of some coastal clouds and mid level clouds, but currently those are only expected impacts. MKK && .AVIATION...Moderate rain moving through NW CA this morning is producing a lot of variability in ceilings, with conditions at area terminals fluctuating between MVFR/VFR and occasionally dipping to IFR with visibility obscurations in periods of heavier rain. Expect these conditions to generally continue through 18z, with prevailing CIGS alternating between MVFR/VFR and perhaps IFR at times. Rain will become more showery in nature during the afternoon, with modest instability promoting a slight chance of thunderstorms in the vicinity of mainly inland airfields including KUKI. Showers will continue to taper off around sunset, with conditions improving to VFR at most locations through Monday morning. /CB && .MARINE...Allowed the Small Craft Advisories for the northern zones to expire with issuance of the overnight forecast package as the latest round of southerlies rapidly diminishes early this morning. This will leave moderate westerly breezes and a mid-period NW swell of 6-7 feet at 9 seconds in place across the coastal waters for most of the day. Expect one more brief push of stronger southwesterlies and locally higher seas across the northern outer zone this afternoon as the surface low pivots farther offshore from the southern OR coastal waters, but coverage and duration of these conditions are not expected to warrant any additional headlines at this time. A slackening pressure gradient will yield lighter and more variable winds overnight into the first half of the day on Monday as the low passes to the south. A northerly wind regime will then begin to develop by Monday night as high pressure builds offshore in the wake of the low, with these conditions looking like they will persist for much of the coming week. Will likely need to consider the next round of headlines by Tuesday as short period seas build in response. /CB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Winter Storm Warning until 11 PM PDT this evening for CAZ107-108. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 5, 10:31 AM PDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 1031 AM PDT Sun Apr 5 2020 CAZ102-104>106-109-112-113-115-061745- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake County- 1031 AM PDT Sun Apr 5 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Frost Advisory is in effect Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-061745- Coastal Del Norte-Northern Humboldt Coast- 1031 AM PDT Sun Apr 5 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A slight chance of hail showers and thunderstorms exists this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-114-061745- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County- 1031 AM PDT Sun Apr 5 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Freeze Warning is in effect Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-061745- Northern Trinity-Southern Trinity- 1031 AM PDT Sun Apr 5 2020 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Storm Warning is currently in effect until 11 PM tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:54 PM PDT | Small Craft Advisory | EKA | 5 hr | |
| Apr 5, 3:42 AM PDT | Freeze Watch | EKA | Lake, Mendocino | 7 hr |
| Apr 5, 10:21 AM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 22 hr |
| Apr 5, 10:21 AM PDT | Freeze Warning | EKA | Lake, Mendocino | 22 hr |
| Apr 5, 1:21 PM PDT | Small Craft Advisory | EKA | 12 days |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.